Tennessee, 2005

Damaging Wind in Tennessee, June 19, 2005

June 19, 2005 · NWS MRX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 19, 3:17 PM EST, 3 hours 13 minutes earlier.

Area forecast discussion, Jun 19, 3:17 PM EST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
417 PM EDT SUN JUN 19 2005

.SHORT TERM...(TONIGHT AND MONDAY)...UPR LVL TROF/CLOSED LOW WILL
HOLD ITS POSITION ACROSS THE CAROLINAS THROUGH MONDAY AFTERNOON.
COLD POOL ALOFT ALONG WITH SOME S/WV ENERGY PROGGED TO ROTATE SW
AROUND THE BACK SIDE OF UPR FEATURE WILL KEEP SLGT CHC POPS GOING
ACROSS THE FA. BELIEVE DEVELOPMENT FOR THE MOST PART WILL BE LIMITED
TO TERRAIN AREAS SUCH AS CUMBERLAND PLATEAU AND MTNS OF SW VA AND
MAJOR APPALACHIAN CHAIN ALONG NC BORDER BUT WENT AHEAD AND ADDED
SLGT CHC TO THE VALLEY WITH POSSIBLE ADDED SUPPORT FROM VORT WHICH
MODELS SEEMED TO AGREE WOULD BE PRESENT DURING THE DAY MONDAY.
DIDNT STRAY FAR FROM TEMP GUIDANCE BLEND WHICH FEATURES MAX/MIN
TEMPS VERY SIMILAR TO TODAYS NUMBERS...IF NOT A DEGREE WARMER
CONCERNING MINS.

.LONG TERM (TUESDAY THROUGH SUNDAY)...CLOSED LOW/TROF ALONG THE EAST
COAST LIFTS NORTH...PULLS OUT TUESDAY WITH UPPER LEVEL RIDGE
BEGINNING TO BUILD IN FROM THE WEST BUT A COLD FRONT WILL MOVE SOUTH
FROM THE GREAT LAKES TUESDAY NIGHT AND WEDNESDAY APPROACHING THE
AREA BUT WEAKENING BEFORE IT REACHES TN. FORECAST AREA WILL BE ON
THE EDGE OF CENTRAL US RIDGE THE REST OF THE WEEK AND WEEKEND. THIS
WILL BE A MORE NORTHWEST FLOW PATTERN WITH WARMER TEMPERATURES.
DAYTIME HEATING AND WEAK SYSTEMS MOVING AROUND RIDGE WILL BRING A
CHANCE OF MAINLY LATE AFTERNOON AND EVENING THUNDERSTORMS FRIDAY
THROUGH THE WEEKEND.
&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             62  84  63  88 /  10  20  10  10
KNOXVILLE MCGHEE TYSON AIRPORT, TN  60  82  61  83 /  10  20  10  10
OAK RIDGE, TN                       60  81  61  84 /  10  20  10  10
TRI CITIES AIRPORT, TN              57  79  55  82 /  20  20  10  10

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC......NONE.
TN......NONE.
VA......NONE.

&&

99
Hazardous weather outlook, Jun 19, 4:00 AM EST, 14 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
500 AM EDT SUN JUN 19 2005

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-200900-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
500 AM EDT (400 AM CDT) SUN JUN 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE (TODAY AND TONIGHT)...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN (MONDAY THROUGH SATURDAY)...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/MRX.

DMG

The radar

The Knoxville radar (KMRX), 51 km away, was scanning. The volume nearest the first event began at 23:28 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Greene

When
June 19, 6:30 PM EST to 6:45 PM EST
Where
Greene County, Greeneville
Measured
65 kt (75 mph) estimated gust
Property damage
$15,000
Reported by
UTILITY COMPANY
Coordinates
36.167, -82.833

A few trees down on powerlines.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461864.